Medication and Weight Gain

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Medication and Weight Gain


Closed Thread
 
Shared Thread Thread Tools
Old 02-17-2010, 05:06   #1
Active Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

55 likes received
6 likes given
Default Medication and Weight Gain

I went to the foot doctor yesterday for my neuropathy and found out that I have gained another 5 pounds. This can not continue. I was also put on more Gabapentin to help with the neuropathy in my feet. The Gabapentin causes weight gain, the insulin causes weight gain, the Actos that I am on causes weight gain and I take 3 other medications that cause weight gain. I am going to see a nutritionist next week to go over my diet to see what else I can do that might help. There may not be much I can do. Last night, I was really feeling down in the dumps. I did not take my Lantus at bedtime and was even thinking of not taking anymore insulin. Much to my surprise, my fbs was 72 and the who day has been good. I am going to try to cut down on my Lantus and see what my fbs is with a lower dose. My doctor has given me the ok to make adjustments with my insulin as long as it is done slowly. I don't want to cut the basal insulin down where I can not achieve good bs. I already have enough complications from diabetes. I am not sure what is worse, being a little overweight or having complications from too high bs?

breezeonby is offline  
Old 02-17-2010, 05:15   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Hello Breezeonby . . . you make a good point - which is worse?! I guess it depends how much overweight we are. I am seriously overweight, in the neighborhood of 60-some lbs. over . . . so it might be a tossup at my house! I'm on metformin & that seems to curb my appetite somewhat. And I eat a mostly low-carb diet, which keeps me honest, so I haven't gained lately. I hope to lose some more in the next few months as warm weather arrives & I can get out & walk.

I'm glad you've joined us. Come back often so we can get better acquainted.

p.s. My husband takes a coupla drugs that cause weight gain too, but by golly he's been eating my lower carb menus & he's losing some weight too! heheh!




Shanny is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight gain on insulin breezeonby Diabetes Medication and Supplies 1 01-13-2010 17:01
Why Insulin Causes Weight Gain??? Richard157 Diabetes Treatment 16 01-02-2010 19:25
Medication amount question maat55 Diabetes Medication and Supplies 1 03-17-2008 01:23
Am I taking too much medication? reresunshine Diabetes Medication and Supplies 1 02-19-2008 01:08

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 10:07.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.